Alert archive / Oklahoma / River Flood Warnings in 2015
River Flood Warning 74, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jul 9, 2015, 8:04 AM CDT for Adair County, Oklahoma. It took effect at Jul 9, 2015, 10:00 PM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 8:04 AM CDT (13:04 UTC)
- In effect from
- Jul 9, 2015, 10:00 PM CDT
- Expired
- Jul 10, 2015, 11:08 PM CDT
- In force
- 25 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adair County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 13.48 ft at Jul 10, 2015, 3:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
217 WGUS44 KTSA 091304 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 804 AM CDT THU JUL 9 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Illinois River near Watts affecting Adair County. OKC001-092104- /O.NEW.KTSA.FL.W.0074.150710T0300Z-150711T0408Z/ /WTTO2.1.ER.150710T0300Z.150710T1200Z.150710T2208Z.NO/ 804 AM CDT THU JUL 9 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Illinois River near Watts * from this evening to Friday evening, or until the warning is cancelled. * At 7:00 AM Thursday, the stage was 8.42 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Watts is expected to rise above flood stage tonight and continue to rise to near 16.1 feet by Friday morning. The river is expected to fall below flood stage Friday afternoon. * Impact...At 17.0 feet, moderate flooding occurs from the Arkansas border to Chewey Bridge. Farmlands and permanent campgrounds are affected. A few cabins in the Fidlers Bend area may have minor flooding. && LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453 $$
2 follow-up statements
409 WGUS84 KTSA 091844 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 144 PM CDT THU JUL 9 2015 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Watts affecting Adair County. OKC001-100244- /O.EXT.KTSA.FL.W.0074.150710T1545Z-150711T0054Z/ /WTTO2.1.ER.150710T1545Z.150710T1800Z.150710T1854Z.NO/ 144 PM CDT THU JUL 9 2015 The Flood Warning continues for The Illinois River near Watts. * from Friday morning to Friday evening, or until the warning is cancelled. * At 1:00 PM Thursday, the stage was 9.83 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Watts is expected to rise above flood stage late Friday morning and continue to rise to near 13.3 feet by early Friday afternoon. The river is expected to fall below flood stage early Friday afternoon. * Impact...At 13.0 feet, minor flooding occurs from the Arkansas border to Chewey Bridge. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453 $$
845 WGUS84 KTSA 100113 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 813 PM CDT THU JUL 9 2015 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Illinois River near Watts affecting Adair County. ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC001-100143- /O.CAN.KTSA.FL.W.0074.000000T0000Z-150711T0054Z/ /WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 813 PM CDT THU JUL 9 2015 The Flood Warning is cancelled for The Illinois River near Watts. * At 7:00 PM Thursday, the stage was 10.73 feet. * Flood stage is 13.0 feet. * Forecast...The Illinois River near Watts will crest below flood stage at 12.3 feet early Friday afternoon. * Impact...At 13.0 feet, minor flooding occurs from the Arkansas border to Chewey Bridge. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453 $$ OKC021-100912- /O.EXT.KTSA.FL.W.0067.000000T0000Z-150712T0925Z/ /TALO2.1.ER.150709T0305Z.150711T1200Z.150712T0325Z.NO/ 813 PM CDT THU JUL 9 2015 ...Flood Warning extended until late Saturday night... The Flood Warning continues for The Illinois River near Tahlequah. * until late Saturday night, or until the warning is cancelled. * At 7:00 PM Thursday, the stage was 10.68 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage tonight and continue to rise to near 12.0 feet by Saturday morning. The river is expected to fall below flood stage late Saturday evening. * Impact...At 12.0 feet, minor flooding occurs from Chewey Bridge downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 9, 6:19 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 9, 6:19 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 619 AM CDT THU JUL 9 2015 .DISCUSSION... THE 12Z TAF DISCUSSION IS INCLUDED BELOW... && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. THE MAIN WEATHER IMPACTS TODAY WILL BE FELT AT THE NE OK TAF SITES. DENSE FOG AT KBVO IS CREATING AN IMMEDIATE IMPACT...AND CONVECTION ALONG A BOUNDARY WILL AFFECT THIS SITE AS WELL LATER...AS WELL AS KTUL/KRVS. THE REMAINDER OF THE SITES WILL HAVE LESS CHANCE OF STORM IMPACTS. MVFR CIGS ARE THE PREVELANT CIG THIS MORNING...GRADUALLY IMPROVING BY THIS EVENING. LACY && .PREV DISCUSSION... /ISSUED 325 AM CDT THU JUL 9 2015/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING TO THE NORTH OF A QUASI STATIONARY FRONT EXTENDING SOUTHWEST TO NORTHEAST JUST TO THE SOUTH OF THE INTERSTATE 44 CORRIDOR...IN A REGION OF MID LEVEL WARM ADVECTION. THUNDERSTORM COVERAGE WILL ONLY EXPAND THROUGH THE DAY AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD ALONG THE KANSAS BORDER. WITH WELL ABOVE NORMAL PRECIPITABLE WATER VALUES PERSISTING AND WET ANTECEDENT CONDITIONS FROM THE RAINFALL OVER THE PAST 2 TO 3 DAYS...THE FLASH FLOOD THREAT WILL INCREASE AGAIN TODAY. THANKFULLY IT APPEARS THAT THE RAINFALL MAXIMUM TODAY WILL BE NORTH OF THE 4 TO 6 INCH 2 DAY OBSERVED RAINFALL MAXIMUM FROM NEAR HENRYETTA TO TAHLEQUAH TO FAYETTEVILE. A NEW FLASH FLOOD WATCH WILL BE ISSUED FOR ROUGHLY THE AREA ALONG AND NORTH OF HIGHWAY 412 THROUGH THIS AFTERNOON. THE THUNDERSTORM AND HEAVY RAINFALL THREAT WILL GRADUALLY SHIFT TO THE NORTH AND EAST BY THE EVENING AND OVERNIGHT HOURS...AS THE LOW TO MID LEVEL FLOW BECOMES MORE SOUTHERLY...FORCING THE FRONT TO LIFT OUT OF THE AREA. TOMORROW AND INTO THE WEEKEND...THE MORE TYPICAL SUMMERTIME PATTERN WILL BEGIN TO DEVELOP INTO THE SOUTHERN PLAINS REGION...WITH ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY THE RESULT. TRIPLE DIGIT HIGH TEMPERATURES...ALTHOUGH NOT A CERTAINTY...STILL LOOK POSSIBLE FOR PORTIONS OF NORTHEAST OKLAHOMA SUNDAY AND MONDAY...WITH A HIGH PROBABILITY OF HEAT ADVISORY LEVEL HEAT INDEX VALUES. TEMPERATURES WILL COOL A COUPLE OF DEGREES...BUT REMAIN ABOVE NORMAL...TOWARD THE MIDDLE OF THE WEEK AS THE CENTER OF THE UPPER LEVEL HIGH SHIFTS WEST OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 71 90 72 / 80 20 0 0 FSM 88 70 91 72 / 20 10 10 0 MLC 87 71 91 72 / 20 0 0 0 BVO 78 69 89 71 / 70 40 10 0 FYV 81 68 89 71 / 70 10 0 0 BYV 82 68 90 71 / 80 30 10 0 MKO 85 70 90 72 / 60 10 0 0 MIO 78 68 89 71 / 70 50 10 0 F10 86 71 89 73 / 60 10 0 0 HHW 90 71 91 72 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ054>064-067. AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ001-002. && AVIATION...30
Hazardous weather outlook, Jul 9, 5:00 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT THU JUL 9 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU JUL 9 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND NORTH OF INTERSTATE 40 IN NORTHEAST OKLAHOMA. ONSET...ONGOING THROUGHOUT THE DAY. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND NORTH OF HIGHWAY 412. ONSET...AFTER 7 AM. HEAVY RAIN. RISK...ELEVATED. AREA...ALONG AND NORTH OF HIGHWAY 412. ONSET...AFTER 7 AM. DISCUSSION... A BAND OF SCATTERED THUNDERSTORMS WILL PERSIST ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ALONG AND NORTH OF INTERSTATE 40 THROUGH THE DAY TODAY. THE AREA WITH THE POTENTIAL FOR THE HEAVIEST RAINFALL WILL BE ALONG AND NORTH OF HIGHWAY 412 IN NORTHEAST OKLAHOMA. LOCALIZED FLASH FLOODING IS POSSIBLE IF STORMS CAN TRAIN OVER THE SAME AREAS. A LIMITED MARGINALLY SEVERE HAIL/WIND THREAT ALSO EXISTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A MID LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION BY THE WEEKEND AND WILL PERSIST INTO NEXT WEEK. TEMPERATURES WILL GRADUALLY CLIMB TO LEVELS THAT WILL BRING HEAT INDICES INTO THE POTENTIALLY DANGEROUS RANGE EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:26 AM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Jul 9, 3:43 AM CDT | Flash Flood Watch | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more | 15 hr |
| Jul 9, 6:37 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Jul 9, 8:40 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 34 hr |
| Jul 9, 10:20 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner | 4 hr |
| Jul 9, 10:59 AM CDT | Special Weather Statement | TSA | Wagoner | 46 min |
| Jul 9, 11:13 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 4 hr |
| Jul 9, 11:32 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 3 more | 4 hr |
| Jul 9, 11:46 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes | 4 hr |
| Jul 9, 12:19 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Jul 9, 12:28 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Ottawa | 3 hr |
| Jul 9, 12:43 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 9, 1:26 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 49 min |
| Jul 9, 1:42 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Jul 9, 2:32 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner and 1 more | 3 hr |
| Jul 9, 2:37 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa, Rogers, Washington | 3 hr |
| Jul 9, 2:47 PM CDT | Special Weather Statement | TSA | Creek | 43 min |
| Jul 9, 3:26 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| Jul 9, 3:28 PM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 12 hr |
| Jul 9, 3:48 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 9, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 36 min |
| Jul 9, 4:12 PM CDT | Special Weather Statement | TSA | Tulsa | 48 min |
| Jul 9, 4:15 PM CDT | Special Weather Statement | TSA | Muskogee | 45 min |
| Jul 9, 4:26 PM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Mayes | 49 min |
| Jul 9, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 37 min |
| Jul 9, 4:44 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee | 12 min |
| Jul 9, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 39 min |
| Jul 9, 5:09 PM CDT | Special Weather Statement | TSA | McIntosh | 51 min |
| Jul 9, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 30 min |
| Jul 9, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 42 min |
| Jul 9, 6:23 PM CDT | Special Weather Statement | TSA | Adair | 52 min |
Nearby
River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.